Alert archive / Texas / Lake Wind Advisories in 2014
Lake Wind Advisory 21, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Mar 27, 2014, 3:10 AM CDT for 4 states. It took effect at Mar 27, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 3:10 AM CDT (08:10 UTC)
- In effect from
- Mar 27, 2014, 7:00 AM CDT
- Expired
- Mar 27, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS74 KSHV 270810 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 310 AM CDT THU MAR 27 2014 ...LAKE WIND ADVISORY IN EFFECT FOR TODAY... ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- /O.NEW.KSHV.LW.Y.0021.140327T1200Z-140328T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 310 AM CDT THU MAR 27 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * EVENT...ENHANCED PRESSURE GRADIENT AHEAD OF AN APPROACHING SURFACE FRONTAL BOUNDARY WILL ALLOW FOR SOUTHERLY WINDS TO INCREASE TO 15 TO 20 MPH GUSTS TO 30 MPH TODAY. * TIMING...WINDS WILL APPROACH LAKE WIND CRITERIA AROUND DAYBREAK AND CONTINUE THROUGHOUT THE DAY. WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
497 WWUS74 KSHV 271703 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT THU MAR 27 2014 ...LAKE WIND ADVISORY IN EFFECT FOR THE FOUR STATE REGION THROUGH 7 PM CDT THIS EVENING... ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-280000- /O.CON.KSHV.LW.Y.0021.000000T0000Z-140328T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 1203 PM CDT THU MAR 27 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...FOR THE FOUR STATE AREA... * EVENT...A TIGHT PRESSURE GRADIENT BETWEEN SURFACE LOW PRESSURE OVER THE PLAINS AND SURFACE HIGH PRESSURE OVER THE SOUTHEAST STATES WILL PRODUCE SOUTH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS TO 30 MPH. * TIMING...THROUGH 7 PM CDT. WINDS ARE EXPECTED TO DIMINISH DURING THE REMAINDER OF THE EVENING. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 06
312 WWUS74 KSHV 272039 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT THU MAR 27 2014 ...LAKE WIND ADVISORY IN EFFECT FOR THE FOUR STATE REGION THROUGH 7 PM CDT THIS EVENING... ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-280000- /O.CON.KSHV.LW.Y.0021.000000T0000Z-140328T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 339 PM CDT THU MAR 27 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...A TIGHT PRESSURE GRADIENT BETWEEN SURFACE LOW PRESSURE OVER THE PLAINS AND SURFACE HIGH PRESSURE OVER THE SOUTHEAST STATES WILL PRODUCE SOUTH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS TO 30 MPH. * TIMING...THROUGH 7 PM CDT. WINDS ARE EXPECTED TO DIMINISH DURING THE REMAINDER OF THE EVENING. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 06
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 27, 3:07 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 27, 3:07 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 AM CDT THU MAR 27 2014
.DISCUSSION...
ENHANCED PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT/DRYLINE TO ALLOW FOR WINDY CONDITIONS ACROSS THE FOUR STATE
REGION. SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE
EXPECTED ACROSS MOST AREAS SHORTLY AFTER DAYBREAK. FOR THIS
PACKAGE...WENT AHEAD AND ISSUED A LAKE WIND ADVISORY WHICH IS IN
EFFECT FROM 7 AM TO 7 PM.
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS AFTERNOON
AS SURFACE BOUNDARY APPROACHES THE REGION. SOUTHERLY FLOW TO ALLOW
FOR INCREASED LOW-LEVEL MOISTURE AS DEWPOINTS CLIMB INTO TO THE
UPPER 50S TO MID 60S. HOWEVER...INCREASED CLOUD COVER WILL SERVE
TO MITIGATE WIDESPREAD THUNDERSTORM DEVELOPMENT. FARTHER
NORTH...ACROSS PORTIONS OF WESTERN ARKANSAS AND EASTERN OKLAHOMA A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST. THIS MAINLY INCLUDES
MCCURTAIN...HOWARD AND SEVIER COUNTIES...WITH A DAMAGING WIND AND
HAIL THREAT POSSIBLE IN CONJUNCTION WITH STRONGER UPPER-LEVEL FORCING
AND INSTABILITY DUE TO CLOSER PROXIMITY TO AN UPPER-TROUGH ACROSS
THE MIDWEST.
AREAWIDE THREAT FOR SEVERE WEATHER POSSIBLE ON FRIDAY EVENING AS
A SECOND UPPER-LEVEL TROUGH INTERCEPTS A SURFACE LOW ACROSS JUST
SOUTH OF THE RED RIVER IN NORTHEAST TEXAS. POSSIBLE MCS THREAT IN
CONJUNCTION WITH EASTWARD MOVING SURFACE LOW. PRIMARY CLUSTER OF
CONVECTION TO PUSH SOUTHEAST ACROSS EAST TEXAS INTO NORTH
LOUISIANA WITH A SECONDARY COMPLEX MOVING NORTHEAST ACROSS
SOUTHERN ARKANSAS. CONVECTION TO INITIATE DURING TIME OF MAX
HEATING IN LATE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
CONDITIONS TO IMPROVE BY SATURDAY MORNING WITH HIGH PRESSURE TO
MAINTAIN DRY CONDITIONS THROUGH THE REMAINDER OF THE FORECAST
PERIOD...WITH TEMPERATURES RANGING FROM HIGHS IN THE MID TO UPPER
70S AND LOWS IN THE 50S TO AROUND 60 THROUGH MUCH OF NEXT WEEK. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 64 79 54 76 / 70 40 40 20 10
MLU 71 64 79 56 73 / 70 70 60 50 10
DEQ 71 57 76 46 72 / 50 50 40 20 10
TXK 72 62 78 51 72 / 50 40 50 20 10
ELD 70 61 78 51 72 / 70 60 60 50 10
TYR 74 64 81 50 74 / 50 20 30 10 10
GGG 74 62 80 50 77 / 50 30 30 20 10
LFK 72 65 81 51 79 / 70 30 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05Hazardous weather outlook, Mar 26, 12:20 PM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1220 PM CDT WED MAR 26 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1220 PM CDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS...AND POSSIBLE A FEW ISOLATED THUNDERSTORMS...WILL SPREAD EAST ACROSS EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND WESTERN LOUISIANA THIS AFTERNOON...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL LIFT NORTHEAST INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS. SOME OF THESE SHOWERS MAY AFFECT SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA THIS EVENING...BEFORE DIMINISHING AFTER MIDNIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SHIFT NORTHEAST ACROSS MUCH OF THE REGION THURSDAY...ALONG AND NORTH OF A WARM FRONT THAT WILL SHIFT NORTH ACROSS THE REGION...AND AHEAD OF A SERIES OF UPPER LEVEL DISTURBANCES APPROACHING FROM THE WEST. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS EAST TEXAS AND NORTH LOUISIANA...WITH SMALL HAIL...LOCALLY GUSTY WINDS...AND BRIEF HEAVY RAINFALL THE PRIMARY THREATS. FARTHER WEST...THE DRYLINE WILL PUSH EAST INTO EASTERN OKLAHOMA AND CENTRAL TEXAS LATE THURSDAY AFTERNOON...WITH STRONGER HEATING AND BETTER SURFACE AND ELEVATED INSTABILITY AVAILABLE TO PRODUCE ISOLATED SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS THROUGH THURSDAY EVENING. SHOULD SEVERE THUNDERSTORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING OVER THE REGION...ALONG AND AHEAD OF A COLD FRONT AS IT SHIFTS SOUTHEAST ACROSS THE REGION FRIDAY EVENING. A MODERATE TO STRONGLY UNSTABLE AIR MASS WILL DEVELOP OVER THE REGION FRIDAY AFTERNOON AS AN APPROACHING UPPER LEVEL DISTURBANCE INCREASES LARGE SCALE FORCING...WITH SEVERE THUNDERSTORMS POSSIBLE OVER SOUTHWEST ARKANSAS...NORTH LOUISIANA...AND EAST TEXAS. LARGE HAIL...DAMAGING WINDS WILL AGAIN BE THE PRIMARY THREATS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 30 min |
| Mar 27, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 43 min |
| Mar 27, 4:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 24 min |
| Mar 27, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 29 min |
Nearby
Lake Wind Advisories in Texas, 2014Lake Wind Advisories in Louisiana, 2014Lake Wind Advisories in Arkansas, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.